MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK ASY, CR POROUS FEMORAL, SZ 4, LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK ASY, CR POROUS FEMORAL, SZ 4, LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 232-02-04
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 8 years and 2 months later, after a total right replacement procedure, the patient underwent a revision procedure to address prosthesis wear, loosening, failure of implant, metal related pathology, joint laxity, ambulation or postural difficulties, swelling/ edema, pain and osteolysis.Diagnosis: catastrophic failure left total knee with fracture of poly liner and posterior lateral tibial component with metallosis, knee pain, severe osteolysis lateral femoral condyle.Findings: intraop pictures per patient consent were obtained that showed severe black tissue staining/metallosis throughout knee and this was thoroughly debrided.Multiple small fragments of fractured poly present and removed.The metallosis caused osteolysis femoral bone worse lateral femoral condyle with large defect and fracture of rim of lateral condyle with lcl still intact and this was debrided as well.The tibial component had fractured posterior laterally where metal femoral component had been articulating with metal posterior edge of tibial component.There was severe metallosis staining present on tibial bone as well.The patellar button had severe wear present as well and therefore was removed and new cut made and resurfaced.Initial surgery and revision surgery operative notes were provided.The patient was transferred to the recovery room in good condition.Post operative diagnosis noted wear of the implant.No further issues or complications were reported.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Report number: 1038671-2022-01576, 1038671-2024-04650, 1038671-2024-04652 multiple mdr reports were filed for this event, please see associated reports: 1038671-2022-01576, 1038671-2024-04650, 1038671-2024-04652.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: d4, h4.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, loosening, tibial loosening, and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
OPTETRAK ASY, CR POROUS FEMORAL, SZ 4, LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
MDR Report Key20859417
Report Number1038671-2024-04653
Device Sequence Number19812982
Product Code JWH
UDI-Device Identifier10885862063045
UDI-Public10885862063045
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032606
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2014
Device Catalogue Number232-02-04
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/23/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexMale